Arkansas, 2013Flooding in Arkansas, March 1 to 12, 2013
March 1 to 12, 2013 · NWS LZK · 2 events in 1 county or zone
Heavy rainfall from late February kept parts of the Cache River and White River above flood stage from late February through the beginning of March.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall from late February kept parts of the Cache River and White River above flood stage from late February through the beginning of March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 28, 11:51 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 28, 11:51 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 PM CST THU FEB 28 2013
.DISCUSSION...
UPDATED FOR THE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MVFR CONDITIONS PERSIST ACROSS THE NRN SITES LATE THIS EVENING AS
CLOUDS REMAIN IN PLACE. THESE CLOUDS WILL LIKELY REMAIN THROUGH THE
OVERNIGHT HRS...WITH CIGS DROPPING FURTHER OVER TIME. SOME LIGHT
SNOW OR SNRA MIX WILL BE POSSIBLE TOMORROW ACROSS PORTIONS OF THE
STATE...ESPECIALLY ACROSS THE NRN SITES DURING THE LATE AFTERNOON
AND EVENING HRS. FURTHER SOUTH...VFR CONDITIONS ARE DOMINANT AT THIS
TIME...BUT SOME MVFR CIGS COULD BE SEEN DURING THE FRI MORNING HRS.
SOME SNOW FLURRIES COULD ALSO BE SEEN ACROSS CENTRAL AND SRN
SITES...BUT PROBABILITIES TOO LOW TO MENTION AT THIS TIME.
&&
PREV DISCUSSION... /ISSUED 245 PM CST THU FEB 28 2013/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SCT-BKN LOW CLOUDS WERE AGAIN NOTED THIS AFTN ACRS MAINLY NRN AND
ERN AR...WITH PLENTY OF SUNSHINE ELSEWHERE. PERSISTENT W/NWLY SFC
WINDS KEPT CONDS ON THE CHILLY SIDE...EVEN WITH TEMPS IN THE 40S AND
LOWER 50S. THE CLOUD COVER ACRS FAR NRN AR HELD MID AFTN READINGS IN
THE MID AND UPR 30S.
A PERSISTENT GENERALLY NWLY FLOW ALOFT WL CONT TO SEND SEVERAL
IMPULSES SEWD ACRS THE REGION HEADING INTO THE WEEKEND. THE RESULT
WL BE PDS OF CLOUDS...CONTD BLW NORMAL TEMPS AND SMALL PRECIP
CHCS...MAINLY FOR PARTS OF NRN AND ERN AR. ONE WEAK SYS WL SKIRT
NERN AR LATER TNGT...WITH JUST A SLGT CHC OF LGT SNOW/FLURRIES. A
STRONGER UPR SYS WL DIVE SEWD ACRS AR FRI AND FRI NGT...BRINGING
SMALL CHCS OF PRECIP TO PRIMARILY THE NERN HALF OF THE STATE.
HIGH PRES WL FOLLOW AND BLD INTO AR LATER SAT AND SUN...BRINGING A
REINFORCING SHOT OF COLDER AIR. THE AIRMASS WL BEGIN A SLOW
MODERATING TREND HEADING INTO THE NEW WORK WEEK AS THE SFC HIGH
SHIFTS EWD.
LONG TERM...MONDAY THROUGH THURSDAY
UPPER LOW PRESSURE WILL BE OVER THE NORTHEAST U.S. AND THE PLAINS TO
BEGIN THE LONG TERM PERIOD. THE UPPER LOW IN THE PLAINS WILL MOVE
SOUTH INTO ARKANSAS BY TUESDAY AS A RIDGE BUILDS OVER THE ROCKIES.
THE UPPER LOW MOVES TO THE SOUTHEAST U.S. WEDNESDAY AND THE LARGE
RIDGE WILL BUILD OVER THE PLAINS AND SLOWLY MOVE EAST THROUGH
THURSDAY.
A WARM FRONT WILL MOVE INTO ARKANSAS MONDAY AND BRING A BIT OF A
WARM UP TO AT LEAST THE CENTRAL AND SOUTH SECTIONS. THIS WILL ALSO
BRING A SLIGHT CHANCE OF SHOWERS TO THE AREA FOR MONDAY. LOW
PRESSURE WILL THEN BRING A COLD FRONT THROUGH THE STATE LATE MONDAY
AND EARLY TUESDAY. WILL DIMINISH THE RAIN CHANCES TUESDAY AFTERNOON
AFTER THE UPPER LOW MOVES THROUGH THE AREA. HIGH PRESSURE WILL THEN
BE OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY. TEMPERATURES WILL
CONTINUE TO RUN BELOW NORMAL BUT A WARMING TREND IS EXPECTED
THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 46 30 37 28 / 10 10 20 20
CAMDEN AR 57 29 49 28 / 0 0 10 10
HARRISON AR 37 28 37 24 / 10 10 20 10
HOT SPRINGS AR 53 30 44 27 / 0 0 10 10
LITTLE ROCK AR 53 30 43 29 / 10 10 10 10
MONTICELLO AR 56 31 45 30 / 0 0 10 10
MOUNT IDA AR 52 28 44 26 / 0 0 10 10
MOUNTAIN HOME AR 41 28 36 24 / 10 10 20 10
NEWPORT AR 45 30 38 29 / 10 10 30 20
PINE BLUFF AR 53 30 44 29 / 0 0 10 10
RUSSELLVILLE AR 51 30 41 27 / 10 10 10 10
SEARCY AR 49 30 41 29 / 10 10 20 20
STUTTGART AR 50 30 42 30 / 10 10 20 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...64
Hazardous weather outlook, Feb 28, 4:35 AM CST, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
435 AM CST THU FEB 28 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011045-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
435 AM CST THU FEB 28 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
Flood, Woodruff
- When
- March 1, 12:00 AM CST to March 12, 3:30 AM CST
- Where
- Woodruff County, 0.74 mi WSW of Riverside to 1.17 mi SW of Riverside
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.275, -91.242
Heavy rainfall in late February caused the Cache River at Patterson to stay above flood stage through March 12th.
Flood, Woodruff
- When
- March 1, 12:00 AM CST to March 6, 6:00 PM CST
- Where
- Woodruff County, 2.71 mi WNW of Augusta to 2.06 mi N of Augusta
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.296, -91.414
A series of heavy rain events towards the end of February caused the White River at Augusta to rise above flood stage during the beginning of March. The river crested at 27.99 feet on March 2nd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, March 1 to 31, 2013$125 million · 13 events
- Drought in Oklahoma, March 1 to 31, 2013$65 million · 3 events
- Avalanche in Wyoming, March 1, 20131 death · 1 event
- Avalanche in Utah, March 1, 20131 death · 1 event
- Drought in Texas, March 1 to 31, 2013$5.0 million · 20 events
- Drought in Texas, March 1 to 31, 2013$77,000 · 31 events
- Drought in Oklahoma, March 1 to 31, 201348 events
- Drought in New Mexico, March 1 to 31, 201339 events
- Winter Weather in Tennessee, March 1 to 2, 201333 events
- Drought in Texas, March 1 to 31, 201331 events
- Drought in Nebraska, March 1 to 31, 201330 events
- Drought in Nebraska, March 1 to 31, 201328 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432996, 432997.